Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 114, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 26, 2011, 5:42 PM CDT for Jefferson County, Orange County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2011, 5:42 PM CDT (22:42 UTC)
- Expired
- Jul 26, 2011, 6:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 71 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3487 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
869 WUUS54 KLCH 262242 SVRLCH TXC245-361-262345- /O.NEW.KLCH.SV.W.0114.110726T2242Z-110726T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 542 PM CDT TUE JUL 26 2011 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL JEFFERSON COUNTY IN SOUTHEAST TEXAS... CENTRAL ORANGE COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES VIDOR... * UNTIL 645 PM CDT * AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...10 MILES SOUTHEAST OF VIDOR...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VIDOR BY 620 PM CDT... PINE FOREST BY 625 PM CDT... PINE FOREST BY 630 PM CDT... ROSE CITY BY 635 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH ...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...AWAY FROM WINDOWS. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 2995 9405 3014 9407 3012 9380 3001 9378 TIME...MOT...LOC 2241Z 085DEG 11KT 3007 9386 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:52 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 26, 3:52 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 352 PM CDT TUE JUL 26 2011 .DISCUSSION...HAD SIGNIFICANT RAINS OVER SAINT MARTIN PARISH LATE THIS MORNING/EARLY AFTERNOON. STORM TOTAL PRECIP INDICATING OVER 8 INCHES OF RAINFALL FALLING JUST NORTHEAST OF BREAUX BRIDGE. CURRENTLY SEEING POST CONVECTION STRATIFORM RAINS ALONG THE INTERSTATE 49 CORRIDOR. SOUTHWARD ADVANCING SHOWERS AND THUNDERSTORMS EXTEND FROM CROWLEY TO THE LAKE CHARLES AREA...WITH A FURTHER WESTWARD DEVELOPMENT EXPECTED AS OUTFLOWS MIGRATE INTO A VERY MOIST AND UNSTABLE AIR. EXPECTING AT LEAST ONE MORE DAY OF SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT BEFORE SLIPPING BACK INTO SLIGHTLY LOWER RAIN CHANCES THROUGH THE REMAINDER OF THE WEEK. MODELS IN PRETTY GOOD AGREEMENT IN DEVELOPING A WEAK MID-LEVEL LOW ALONG COASTAL TROF/WEAKNESS. FEATURE MIGRATES WEST ACROSS THE AREA BRINGING ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS. WILL CARRY HIGH END CHANCE OVER THE WESTERN PORTION OF THE AREA...UP INTO THE LIKELY CATEGORY EAST. WILL BACK OFF SHOWER AND THUNDERSTORM CHANCES THURSDAY AS LOW THEN MIGRATES NORTH AND NORTHWEST WITH ANTICYCLONE BECOMING ESTABLISHED OVER SOUTHEAST CONUS. DRIER AIR FILTERING INTO THE REGION ALOFT SHOULD LIMIT RAINS TO MORE SEASONABLE NORMS. CONVECTION FIRED UP OVERNIGHT WITH CARIBBEAN EASTERLY WAVE. HAVE NOTED CONVECTION CONTINUING THROUGH THE DAY. LIMITED SHEAR CURRENTLY OVER FEATURE BUT GLOBAL MODELS MAINTAINING LITTLE TO NO SURFACE DEVELOPMENT/REFLECTION AS IT TRACKS WEST NORTHWEST ACROSS THE CARIBBEAN AND INTO THE GULF WATERS. LATEST TROPICAL WEATHER OUTLOOK SUGGESTING A 30 PERCENT CHANCE FOR TROPICAL CYCLONE DEVELOPMENT OVER THE NEXT 48 HOURS. && .MARINE...SURFACE HIGH PRESSURE RIDGING ACROSS THE GULF WATERS WILL MAINTAIN A SOUTHERLY FLOW THROUGH THE REMAINDER OF THE WEEKEND. A WEAKNESS ALOFT WILL KEEP RAIN CHANCES INTO THURSDAY...AND CONTINUING FRIDAY AS AN EASTERLY WAVE ADVANCES ACROSS THE WESTERN GULF. THIS FEATURE MAY BRING A BRIEF PERIOD OF STRONGER WINDS OVER THE NORTHWEST GULF. && .PRELIMINARY POINT TEMPS/POPS... KLCH 77 91 77 93 77 / 50 50 30 30 30 KBPT 77 93 77 93 77 / 40 40 20 20 30 KAEX 76 90 76 93 76 / 60 60 40 40 30 KLFT 77 90 77 93 77 / 60 60 40 40 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && MARCOTTE
Hazardous weather outlook, Jul 26, 5:34 AM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 534 AM CDT TUE JUL 26 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-271045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 534 AM CDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THROUGH THIS EVENING AS A VERY MOIST AND UNSTABLE AIRMASS COMBINES WITH A WEAKNESS IN THE ATMOSPHERE ALOFT. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS COULD PRODUCE WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ALONG WITH HEAVY RAINS WHICH WILL QUICKLY RESULT IN PONDING OF WATER ON ROADWAYS. ON THE COASTAL WATERS THE STORMS WILL PRODUCE BRIEF GUSTY WINDS...ROUGH SEAS AND HEAVY RAINS REDUCING THE VISIBILITY TO A MILE OR LESS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE END OF THE WORK WEEK AS THE WEATHER PATTERN CHANGES LITTLE IN THE COMING DAYS. BY THE WEEKEND HIGH PRESSURE ALOFT WILL INCH CLOSER TO THE AREA...WHICH WILL LOWER RAIN CHANCES SLIGHTLY FOR THE LATTER PORTION OF THE FORECAST PERIOD. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
In the hours before
Local storm report, Jul 26, 12:06 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1206 PM CDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM FLASH FLOOD BREAUX BRIDGE 30.28N 91.90W
07/26/2011 ST. MARTIN LA 911 CALL CENTER
POLICE REPORT FLOODING OVER LA 347 WITH SOME REPORTS OF
MORE THEN 1 FOOT OF WATER COVERING THE ROAD.
&&
RDEALLocal storm report, Jul 26, 12:09 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1209 PM CDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM FLASH FLOOD 3 NE BREAUX BRIDGE 30.32N 91.86W
07/26/2011 ST. MARTIN LA 911 CALL CENTER
POLICE REPORT FLOODING COVERING HIGHWAY LA 328 NEAR
BORDELON RD.
&&
RDEALSpecial weather statement, Jul 26, 1:43 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
143 PM CDT TUE JUL 26 2011
LAZ033-043-261930-
ST. LANDRY LA-ACADIA LA-
143 PM CDT TUE JUL 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND ACADIA PARISHES
UNTIL 230 PM CDT...
AT 138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAWTELL
TO 5 MILES NORTHWEST OF MOWATA...MOVING SOUTH AT 15 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
LAWTELL BY 150 PM...
MOWATA AND RICHARD BY 205 PM...
IOTA BY 215 PM...
GRAND COTEAU...BRANCH AND CHURCH POINT BY 220 PM...
MAXIE BY 225 PM...
MIRE AND CROWLEY BY 230 PM...
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3046 9261 3048 9249 3051 9246 3054 9238
3054 9227 3057 9226 3057 9221 3060 9221
3062 9215 3036 9203 3038 9205 3037 9207
3024 9218 3022 9223 3019 9225 3012 9244
13Special weather statement, Jul 26, 4:22 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
422 PM CDT TUE JUL 26 2011
LAZ041-051-TXZ216-262215-
CALCASIEU LA-ORANGE TX-CAMERON LA-
422 PM CDT TUE JUL 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES...
SIGNIFICANT WEATHER ADVISORY FOR ORANGE COUNTY UNTIL 515 PM CDT...
AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
GUST FRONT ASSOCIATED WITH A BAND OF STRONG THUNDERSTORMS FROM
VINTON TO GRAND LAKE...MOVING SOUTHWEST AT 10 MPH.
* THE GUST FRONT WILL BE NEAR...
RURAL NORTHERN CAMERON PARISH AT 440 PM
RURAL SOUTHWESTERN CALCASIEU PARISH AT 440 PM
RURAL EASTERN ORANGE COUNTY AT 500 PM
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3016 9375 3029 9354 3002 9313 2995 9327
2996 9328 3003 9328 3005 9330 3005 9332
2992 9333 2988 9340
JTLocal storm report, Jul 26, 4:33 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 PM CDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM MARINE TSTM WIND 3 WNW GRAND LAKE 30.04N 93.32W
07/26/2011 M43 MPH GMZ432 LA PUBLIC
REPORTED BY DEVALL FLEET TUG.
&&
MOGGEDSpecial weather statement, Jul 26, 5:19 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
519 PM CDT TUE JUL 26 2011
LAZ041-051-TXZ215-216-262315-
JEFFERSON TX-CALCASIEU LA-ORANGE TX-CAMERON LA-
519 PM CDT TUE JUL 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND ORANGE COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES UNTIL
615 PM CDT...
AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM ORANGE TO 13 MILES EAST OF SABINE
NATIONAL WILDLIFE REFUGE...MOVING SOUTHWEST AT 15 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
ORANGEFIELD BY 530 PM...
SABINE NATIONAL WILDLIFE BY 545 PM...
BRIDGE CITY BY 550 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2975 9357 2984 9381 2991 9378 2998 9378
2996 9384 2991 9388 3004 9401 3022 9379
3006 9360 2997 9333 2993 9333 2995 9326
2994 9321 2989 9324 2994 9327 2992 9333
2985 9333 2984 9327 2976 9332
JTThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:19 PM CDT | Special Weather Statement | LCH | Orange | 56 min |
| Jul 26, 6:22 PM CDT | Special Weather Statement | LCH | Orange | 53 min |
| Jul 26, 6:41 PM CDT | Special Weather Statement | LCH | Jefferson | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.